Alert archive / Maine / Gale Watches in 2021

Gale Watch 3, NWS Caribou, ME

January 22, 2021

NWS Caribou, ME issued this gale watch at Jan 22, 2021, 3:45 PM EST. It took effect at Jan 23, 2021, 5:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 22, 2021, 3:45 PM EST (20:45 UTC)
In effect from
Jan 23, 2021, 5:00 PM EST
Expired
Jan 22, 2021, 10:58 PM EST
In force
Issued by
NWS Caribou, ME

The text

As transmitted.

909 
WHUS71 KCAR 222045
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
345 PM EST Fri Jan 22 2021

ANZ050>052-230445-
/O.NEW.KCAR.GL.A.0003.210123T2200Z-210124T2100Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
345 PM EST Fri Jan 22 2021

...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY
AFTERNOON...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and
  seas 4 to 6 feet possible.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM, Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM and Intra Coastal Waters from 
  Schoodic Point, ME to Stonington, ME.

* WHEN...From Saturday afternoon through Sunday afternoon.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$
3 follow-up statements
091 
WHUS71 KCAR 222302
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
602 PM EST Fri Jan 22 2021

ANZ050>052-230715-
/O.CON.KCAR.GL.A.0003.210123T2200Z-210124T2100Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
602 PM EST Fri Jan 22 2021

...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SUNDAY AFTERNOON...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and
  seas 4 to 6 feet possible, except 2 to 3 feet on the intra
  coastal waters. 

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM, Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM and Intra Coastal Waters from 
  Schoodic Point, ME to Stonington, ME.

* WHEN...From Saturday afternoon through Sunday afternoon.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$
753 
WHUS71 KCAR 230207
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
907 PM EST Fri Jan 22 2021

ANZ050>052-231015-
/O.CON.KCAR.GL.A.0003.210123T2200Z-210124T2100Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
907 PM EST Fri Jan 22 2021

...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SUNDAY AFTERNOON...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and 
  seas 4 to 6 feet possible, except 2 to 3 feet on the intra 
  coastal waters.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM, Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM and Intra Coastal Waters from 
  Schoodic Point, ME to Stonington, ME.

* WHEN...From Saturday afternoon through Sunday afternoon.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

CB
609 
WHUS71 KCAR 230358
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
1058 PM EST Fri Jan 22 2021

ANZ050>052-231200-
/O.UPG.KCAR.GL.A.0003.210123T2200Z-210124T2100Z/
/O.NEW.KCAR.GL.W.0004.210123T2200Z-210124T2100Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
1058 PM EST Fri Jan 22 2021

...GALE WARNING IN EFFECT FROM 5 PM SATURDAY TO 4 PM EST SUNDAY...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and 
  seas 3 to 5 feet expected.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM, Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM and Intra Coastal Waters from 
  Schoodic Point, ME to Stonington, ME.

* WHEN...From 5 PM Saturday to 4 PM EST Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this gale watch went out at Jan 22, 1:19 PM EST, 2 hours 26 minutes earlier.

Area forecast discussion, Jan 22, 1:19 PM EST, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
119 PM EST Fri Jan 22 2021

.SYNOPSIS...
Low pressure will cross the region today through tonight. Low
pressure will then remain across the Maritimes Saturday through
Monday. High pressure will build toward the region Tuesday.

&&

.NEAR TERM /THROUGH TONIGHT/...
115 PM Update...
Temps keep warming w/most of the northern areas in the 20s,
w/the exception of the St. John Valley still in the mid/upper
teens. WAA continues w/steady snow across the northern portions
of the CWA. Further s, temps have warmed into the 30s w/some
partial clearing according to the latest satl imagery and obs.
Slight adjustments were made to the snow coverage matching the
radar. Therefore, kept the highest pops across the northern
areas w/steady light snow.

Previous Discussion...
The secondary low will move east tonight with a trof extending
back across the forecast area to the remnants of the primary
low. Aloft, an upper level disturbance will also cross the
region today through tonight. Expect mostly cloudy skies with a
chance of light snow across the region today through tonight.
Generally expect snow accumulations of up to around an inch
across the forecast area today then again tonight. Low level
convergence along the trof could help to locally focus greater
accumulations. The best chance of a narrow corridor of greater
snow accumulations appears to be across southeast portions of
Washington county later today into tonight, though models still
do not agree on the exact location and persistence of the trof.
High temperatures today will range from around 20 to the lower
20s north, to the lower 30s interior Downeast with lower to mid
30s along the Downeast coast. Low temperatures tonight will
range from around 10 north, to the mid to upper teens interior
Downeast with around 20 to the lower 20s along the Downeast
coast.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY/...
Weak low pressure and an upper level shortwave will be crossing
the area Saturday morning bringing a mostly cloudy sky with
some light snow showers across the area. Any additional snow
will likely be only a dusting. The low will slide to our
southeast and dissipate Saturday afternoon. Meanwhile, a new low
center will be across the Gulf of St. Lawrence. Strong blocking
over far northeastern Canada will cause this low to retrograde
southwest toward our area late Saturday into Saturday night. A
tightening gradient between this low and high pressure trying to
push in from the west will bring a gusty northwest wind later
Saturday into Saturday night. A bit of moisture associated with
the Gulf of St. Lawrence low may bring some light snow showers
Saturday afternoon and night. However, moisture is limited so no
significant accumulations are expected. The low to our
northeast combined with the high to our west will continue to
bring a gusty northwest wind Sunday into Sunday night with a
partly cloudy sky.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
As we go into next week, longwave ridging remaining in place
across the upper Midwest will maintain a generally quiet and dry
weather pattern for us. This will force oncoming storm systems
well to the south beneath a weak longwave trough in the east
held in place by Baffin Island blocking. A large area of low
pressure over the Maritimes on Monday will gradually weaken as
high pressure continues to press in from the west. This will
bring a partly sunny, breezy and seasonably cool day. Tuesday
into Wednesday will be similar with a slight weakening in the
gradient making winds just a bit lighter. A spoke of moisture
backing in form the north will bring variable clouds and maybe a
snow shower in some areas on Wednesday. Little change is
foreseen toward the end of the week with the large, weakening
low to our east combining with high pressure moving into Quebec
to sustain a light north wind. The building in of the high will
likely mean more sunshine toward the end of the week. A low will
slide off the Mid-Atlantic coast Thursday into Friday, possibly
bringing snow to the Mid-Atlantic region. However, this low is
expected to slide well to our south and out to sea at the end of
the week.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
NEAR TERM: Expect MVFR, occasional IFR/LIFR, conditions across
the region today through tonight with a chance of light snow.
Light winds today through early tonight, then north/northwest
winds around 10 knots later tonight.

SHORT TERM:
Saturday: MVFR north and VFR Downeast. NW winds.

Saturday night: MVFR to VFR north. VFR Downeast. Gusty NW winds.

Sunday: VFR to occasionally MVFR north. VFR Downeast. Gusty NW
winds.

Sunday night: VFR. Gusty NW winds.

Sunday night: VFR. NW winds.

Monday: VFR. NW winds.

Monday night: VFR. NW winds.

Tuesday: VFR, possibly lowering to MVFR north. N winds.

&&

.MARINE...
NEAR TERM: Winds/seas below small craft advisory levels today
through tonight. Visibilities reduced at times with a chance of
light snow today through tonight.

SHORT TERM: A SCA will be needed Saturday through Monday for
gusty NW winds. Winds over the offshore waters may reach gale
Saturday night. Seas will average around 3 ft Saturday but may
build to 4 to 5 ft Saturday night into Sunday in response to the
increased winds.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...None.

&&

Near Term...Hewitt
Hazardous weather outlook, Jan 22, 5:40 AM EST, 10 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
540 AM EST Fri Jan 22 2021

MEZ001>006-010-011-015>017-031-032-231200-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Southern Piscataquis-
Northern Washington-
540 AM EST Fri Jan 22 2021

This Hazardous Weather Outlook is for Central Highlands Maine, Far
Eastern Maine, Far Northern Maine, Interior DownEast Maine, North
Woods Maine and Penobscot Valley Maine.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ029-030-231200-
Coastal Hancock-Coastal Washington-
540 AM EST Fri Jan 22 2021

This Hazardous Weather Outlook is for Coastal DownEast Maine.

.DAY ONE...Today and Tonight.

Accumulating snow is expected today into tonight with generally
light accumulations. A narrow corridor of greater snow accumulations
is possible though still uncertain.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-231200-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
540 AM EST Fri Jan 22 2021

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Gale force wind gusts are possible Saturday night into Sunday night.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

Norcross

In the hours before

Local storm report, Jan 22, 10:07 AM EST, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
1007 AM EST FRI JAN 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0906 AM     SNOW             CUTLER                  44.66N 67.20W
01/22/2021  E2.5 INCH        WASHINGTON         ME   PUBLIC

&&
Local storm report, Jan 22, 10:51 AM EST, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
1051 AM EST FRI JAN 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1051 AM     SNOW             8 NE CHARLOTTE          45.09N 67.12W
01/22/2021  M1.2 INCH        WASHINGTON         ME   CO-OP OBSERVER

&&
Local storm report, Jan 22, 10:52 AM EST, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
1052 AM EST FRI JAN 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1052 AM     SNOW             4 E EAST MACHIAS        44.74N 67.32W
01/22/2021  M1.5 INCH        WASHINGTON         ME   CO-OP OBSERVER

&&
Local storm report, Jan 22, 11:34 AM EST, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
1134 AM EST FRI JAN 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 AM     SNOW             1 W ROQUE BLUFFS        44.61N 67.49W
01/22/2021  M1.5 INCH        WASHINGTON         ME   TRAINED SPOTTER

&&
Local storm report, Jan 22, 2:57 PM EST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
257 PM EST FRI JAN 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     SNOW             MADAWASKA               47.36N 68.32W
01/22/2021  M1.1 INCH        AROOSTOOK          ME   TRAINED SPOTTER

&&

JH

Nearby

Gale Watches in Maine, 2021Every gale watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.